MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 17.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 17.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-124
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 11/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address early signs of infection.The surgeon did a poly swap.Nothing was wrong with the implants.Doi: (b)(6) 2019; dor: (b)(6) 2019; left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. (no code available (3191) is used to capture the device revision or replacement) .
 
Event or Problem Description
Doi:(b)(6) 2019.Patient received a left total knee arthroplasty to treat severe rheumatoid arthritis, instability, and tibial and femoral bone loss secondary to advanced osteoporosis.Due to the extensive bone loss, the surgeon implanted a depuy revision knee with patellar resurfacing and depuy cement for the primary prosthesis.Primary operative notes confirm massive tibial and femoral bone loss due to advanced osteoporosis.Dor: (b)(6) 2019.Patient referred for an incision and debridement with tibial insert exchange to treat pain and swelling secondary to an infection.The infection was confirmed intraoperatively.A depuy tibial insert was implanted at revision.The patient was placed on long-term suppressive oral antibiotic therapy.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient product x-ray images have been provided for review.No device associated with this report was received for examination.Provided images are jpeg files within patient medical records.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIG RP AOX STB INS SZ2.5 17.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key9476353
Report Number1818910-2019-123259
Device Sequence Number2763894
Product Code NJL
UDI-Device Identifier10603295076476
UDI-Public10603295076476
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-124
Device Catalogue Number196192124
Device Lot Number8288043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer01/13/2020
03/19/2020
01/17/2022
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/15/2020
04/01/2020
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT REVISION CEM TIB TRAY S2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG TIB CEM STM 13X60 2/2.5/3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA PS CEM FEM SZ2.5 L; TAPER CEM STEM 13X90
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityHispanic
Patient RaceWhite